MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341409
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Capsular Contracture (1761); Pain (1994); No Code Available (3191)
Date of Event 10/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: material rupture, breast pain.Concomitant products: (right) 555cc mentor memoryshape breast implant catalog: 3341409 lot: 7298880 sn: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent breast augmentation with two 555cc mentor memoryshape breast implants, suffered left breast implant rupture and breast pain, post-operatively.As a result, the patient was scheduled for implant explantation in (b)(6)2020.
 
Additional Manufacturer Narrative
On may 31, 2020, the product investigation summary was updated: microscopic examination in the tear edges revealed parallel striations that are consistent with markings made by a sharp instrument perforating silicone material.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of our quality process, the manufacturing records of lot 7298880 were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 23, 2020, the product investigation was completed.A manufacturing record evaluation (mre) was performed for the complaint device.As a result, the manufacturing date field has been updated.The manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Device investigation summary: during visual inspection of the sample, it was found to be ruptured.Microscopic examination of the edges of the rupture revealed parallel striations consistent with a rupture with a sharp object.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.Most women undergoing augmentation or reconstruction with a mammary prosthesis will experience some breast and/or chest pain post-operatively.While pain normally subsides in most women as they heal from surgery, it can become a chronic problem in other women.Chronic pain can be associated with the compression of nerves, hematoma, migration, infection, surgical technique, improper size, placement or capsular contracture.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.The second product received (lot number 7298880) is a concomitant device, therefore no further analysis is required.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On march 17, 2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On april 17, 2020, mentor became aware that the patient also experienced bilateral capsular contracture; baker grade unknown.The right breast capsular contracture will be reported under mrn: 1645337-2020-06107 manufacturer¿s reference number: (b)(4).This medwatch form is for the left breast prosthesis.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9729058
Report Number1645337-2020-02629
Device Sequence Number14072171
Product Code FTR
UDI-Device Identifier00081317005117
UDI-Public00081317005117
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number3341409
Device Catalogue Number3341409
Device Lot Number7298880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer03/17/2020
03/23/2020
04/17/2020
05/31/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date03/19/2020
03/24/2020
05/06/2020
06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age30 YR